MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SILICONE CHANNEL DRAIN WITH 3/16 IN. TROCAR

C.R. BARD, INC. (COVINGTON) -1018233 SILICONE CHANNEL DRAIN WITH 3/16 IN. TROCAR
Model Number 072223
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the drain had a ¿hub¿ that was wider in diameter than the rest of the drain and resulted to did not drain properly.Explained and suggested the alternate bard product to the surgeon as bard did not have any hub less drains that are 3/4 fluted,but the some did have some hub less, full-fluted options.But the surgeon was against using the drains and did not want to switch to anything which was using last 2 decades.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿dimensions of lumen incorrect".The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "i.Device description: reliavac® 400 closed wound suction evacuator kits contain wound drains and evacuators.Wound drains are made up of silicone and pvc materials; they are round or flat shape with perforations.They are packaged with or without a trocar.Evacuators are made of pvc materials.Ii.Indications for use: wound drains are used to remove exudates from wound sites.Iii.Contraindications: do not use for chest drainage.Iv.Precautions: 1.Ensure that the wound site is dry and free of debris before closure.2.The surgeon must determine the number of drains needed for effective drainage of the entire wound site.3.The junction between the tubing and tissue at the drain entrance site must be air-tight for effective functioning of the system.4.Do not use with wall suction in excess of 210mm hg.5.If the drain is occluded, irrigation and/or aspiration of the drain may be required.6.The quality and quantity of drained fluid must be regularly monitored and reported to the surgeon.7.Reservoir, once full, must be emptied per hospital protocols.Failure to do so will result in incomplete drainage.8.Suction must be discontinued prior to the removal of the drain.9.Before starting the drainage procedure, ensure that all the connections are tight and free of any obstructions within the drainage pathway.Connections to check are: i) drain to suction source.Ii) y-connector (when applicable): drain to y-connector.Y-connector to suction source.10.Di(2-ethylhexyl) phthalate (dehp) is a plasticizer used in some polyvinyl chloride medical devices.Dehp has been shown to produce a range of adverse effects in experimental animals, notably liver toxicity and testicular atrophy.Although the toxic and carcinogenic effects of dehp have been well established in experimental animals, the ability of this compound to produce adverse effects in humans is controversial.There is no evidence that neonates, infants, pregnant and breast feeding women exposed to dehp experience any related adverse effects.However, a lack of evidence of causation between dehp-pvc and any disease or adverse effect does not mean that there are no risks.V.Warnings: 1.An effective closed suction drain system requires maintenance of the system to preserve patency.The drain must not be allowed to occlude nor the reservoir to completely fill; and reservoir must be maintained in order for the system to function properly.If the system is not maintained properly, surgical complications including hematomas may result.2.Blood collected using the evacuator must not be re-infused as it may be a cause of potential infections.3.Do not use in patients who are allergic to materials used in bard® drain products.4.Do not bypass or inactivate the anti-reflux valve.5.In the event of occlusion of the drain, all wound drainage ceases.Careful attention to the drain will minimize the probability of this problem.If occlusion does occur, the drain can be aspirated by connecting auxiliary suction to the reservoir outlet or temporarily disconnecting the drain from the evacuator and applying auxiliary suction directly to the drain.6.If an air-tight seal between the drain and the skin (from where the drain emerges) is not achieved, then air leak must be rectified or the system must be converted to open drainage.7.An airtight seal between all system components (drain, adapter, y-connector, crab-claw, evacuator and tube ends) is necessary for intended system function.8.Leaving the drain implanted for any period of time so as to cause tissue ingrowth around the drain can interfere with easy removal and may affect the performance of the drain.The surgeon should monitor the patient¿s rate of wound healing.9.Drain perforations must lie within the wound or cavity to be drained, otherwise inadequate drainage may result.10.To avoid the possibility of drain damage or breakage, please follow these steps: a.Avoid suturing through drains.B.Drains should lie flat and in line with the skin exit areas.C.Particular care should be taken to avoid any obstacles to the drain exit path.D.Drains should be checked for free motion during closure to minimize the possibility of breakage.E.Drain removal should be done gently by hand.Drains should not be handled with pointed, toothed or sharp instruments as these could cause cuts or nicks and lead to subsequent structural failure of the drain.F.Surgical removal may be necessary if drain is difficult to remove or breaks.11.This is a single use device.Do not reuse.12.Do not re-sterilize.Note: when using trocar with drain, care should be taken as the sharp and pointed edge of trocar could result in serious injury.After removal of trocar from the drain, please dispose it as per the hospital protocol in the appropriate biohazard/sharps container.0034600, 0034610, 0034620, 0034630: warning: this product can expose you to di(2-ethylhexyl) phthalate (dehp), which is known to the state of california to cause cancer and birth defects or other reproductive harm.For more information, go to: https://www.P65warnings.Ca.Gov.Vi.Complications: 1.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.2.Severe allergic reactions or illness may result in patients who are allergic to materials used in bard® drain products.3.If the evacuator is not emptied when full, drainage from the wound site will cease and the likelihood of back-contamination across the anti-reflux valve is increased.4.In the event an air-tight seal is not achieved, the evacuator will rapidly fill with air from the leak; subsequent drainage to the evacuator will occur only if allowed by gravity and wound exudates forcing the flow.Entry into the evacuator is allowed only by displacement of air in the evacuator by wound exudates flow.In this displacement process, air reflux from the evacuator to the wound can occur and increase the likelihood of back-contamination across the anti-reflux valve.In the event of drain occlusion by fibrin, clots, or other particulate matter, all wound drainage ceases.5.The advantages of wound drainage, particularly closed system drainage, are lost if an air-tight seal between the drain and the skin where the drain emerges is not achieved or if the drain is allowed to become occluded.6.Complications which may result from the use of this suction drainage system include the risks associated with methods utilized in the surgical procedure, as well as the patient degree of intolerance to any foreign object in the body." h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the drain had a ¿hub¿ that was wider in diameter than the rest of the drain and resulted with draining issues.Explained and suggested the alternate bard product to the surgeon as bard did not have any hub less drains that are 3/4 fluted, but some did have some hub less, full-fluted options.But the surgeon was against using the drains and did not want to switch to anything which was using last 2 decades.

Brand Name
SILICONE CHANNEL DRAIN WITH 3/16 IN. TROCAR
Common Device Name
CHANNEL DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11326671
Report Number1018233-2021-00506
Device Sequence Number19107978
Product Code GBX
UDI-Device Identifier00801741049842
UDI-Public(01)00801741049842
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number072223
Device Catalogue Number072223
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date02/15/2021
Supplement Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;